How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15916
Experience:  Over 20 years of experience as a veterinarian.
49838867
Type Your Dog Veterinary Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

70-pound dog ate a 10mg terazosin. JA: IÂ'm sorry to hear

Customer Question

70-pound dog ate a 10mg terazosin.
JA: IÂ’m sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: Roscoe. 2 1/2
JA: Is there anything else the Veterinarian should be aware of about Roscoe?
Customer: No
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Kara replied 1 year ago.
Hello, my name is***** and I have over 20 years of experience as a veterinarian. I'm sorry to hear that your pup Roscoe ate something he should not have, 10mgs of Terazosin.Terazosin is is a selective alpha-1 antagonist used to control hypertension and relax the muscles of the urethra to help ease the passage of urine in men with benign prostatic hypertension. It's not a drug that is used in dogs, but they were included in some toxicity studies.Dogs were dosed at several levels, but notable decreases in blood pressure and urethral tone were seen at doses higher than 0.3mgs per kilogram. If he is 70 pounds he is 32kgs (70lb /2.2 lb per kg = 32 kgs), and if he ingested 10mgs he ingested 0.33mgs per kg. So he may show signs of urine dribbling, weakness, lethargy, nausea, and if he tries to rise too quickly a quick drop in blood pressure leading to syncope (fainting). The good news is that the effects of a one time dose of the drug is 24 hours or less. So if he is otherwise healthy and you can keep him relatively quiet he should be fine in 24 hours.Certainly if his color is poor (gray, pale or blue gums), he is excessively weak, is vomiting and/or has a fainting episode OR has any history of heart disease an emergency veterinary visit is best.